MAUDE Adverse Event Report: AVANOS MEDICAL INC. ON-Q ELASTOMERIC PUMP, 100 ML X 2 ML/HR; ELASTOMERIC LFR

AVANOS MEDICAL INC. ON-Q ELASTOMERIC PUMP, 100 ML X 2 ML/HR; ELASTOMERIC LFR
Model Number P100X2
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
Fill volume: unknown.Flow rate: 2 ml/hr.Procedure: cesarean section, (b)(6) 2022.Cathplace: lower abdomen.It was reported the clinician "applied tension on the on q ball tubing and there was some resistance but the tubing began to come out until it 'snap[p]ed' at the skin, the tip is not intact.Approximately 2.25 cm of the distal tubing is not accounted for." additional information received 06-jul-2022 stating "the painball was placed subfascially from the right edge of the skin incision.The fascia was then reapproximated with running sutures of #0 pds.3-0 plain gut was used in the subcutaneous tissue.The skin was reapproximated with insorb staples.Dermabond was placed over the incision and the painball site was secured with tegaderm." the patient returned to the operating room (or) for removal of retained tip."the fascia was reopened by cutting the suture and approximately half of the incision was opened when the pain ball catheter was easily visualized in its midline and was found to be kinked at the midline.The catheter was removed.Then, a pds was used to reapproximate the fascial incision in a 1 layer closure and then a 4-0 vicryl on keith needle was used to reapproximate the subcuticular suture and then dermabond was applied to the skin." / discharge home day following removal of retained tip." an x-ray was performed and findings noted the following: two supine and lateral views of the abdomen were performed.There is a large amount stool identified throughout the colon with minimal stool identified within the rectum.The bowel loops are normal in caliber.No radiopaque foreign body is identified.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 28-jul-2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
ON-Q ELASTOMERIC PUMP, 100 ML X 2 ML/HR
Common Device Name
ELASTOMERIC LFR
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S. DE R.L. DE C.V.
ave noruega edificio d-1b
fraccionamiento rubio
tijuana b.c. 22116
MX   22116
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key15127252
Report Number2026095-2022-00083
Device Sequence Number20275356
Product Code MEB
UDI-Device Identifier00193494136673
UDI-Public00193494136673
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP100X2
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2022
Initial Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age32 YR
Patient SexFemale
Patient Weight72 KG